Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 57, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 19, 2016, 3:54 PM CDT for Kenedy County, Willacy County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2016, 3:54 PM CDT (20:54 UTC)
- Expired
- May 19, 2016, 4:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 83 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1243 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.5
The text
As transmitted.
435
WUUS54 KBRO 192054
SVRBRO
TXC261-489-192130-
/O.NEW.KBRO.SV.W.0057.160519T2054Z-160519T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
354 PM CDT THU MAY 19 2016
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS...
NORTHERN WILLACY COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 430 PM CDT
* AT 353 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
RUDOLPH...OR 13 MILES NORTH OF LASARA...MOVING EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND PROPERTY. VEHICLE
DAMAGE WILL INCLUDE CRACKED OR SHATTERED WINDSHIELDS AND
MAJOR DENTS REQUIRING SIGNIFICANT REPAIRS. EXPECT MINOR
WIND DAMAGE TO MOBILE HOMES...SOME ROOFS...SIDING AND
SOME FENCES. TREE LIMBS WILL BLOW DOWN AND SMALL TREES
WILL BE UPROOTED. DAMAGE TO POWER LINES AND SOME POWER
POLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
SAN PERLITA...RUDOLPH AND YTURRIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2647 9763 2657 9796 2676 9794 2673 9759
TIME...MOT...LOC 2053Z 282DEG 18KT 2666 9789
HAIL...1.75IN
WIND...60MPH
$$
JMS2 follow-up statements
627
WWUS54 KBRO 192112
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
412 PM CDT THU MAY 19 2016
TXC261-489-192130-
/O.CON.KBRO.SV.W.0057.000000T0000Z-160519T2130Z/
KENEDY TX-WILLACY TX-
412 PM CDT THU MAY 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN KENEDY AND NORTHERN WILLACY COUNTIES...
AT 411 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RUDOLPH...OR 11
MILES NORTH OF RAYMONDVILLE...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND
MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS AND
TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO MOBILE
HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE LIMBS
WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED. DAMAGE TO
POWER LINES AND SOME POWER POLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
SAN PERLITA...RUDOLPH AND YTURRIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2647 9763 2656 9792 2676 9790 2673 9759
TIME...MOT...LOC 2111Z 282DEG 18KT 2664 9779
HAIL...1.00IN
WIND...60MPH
$$
JMS871
WWUS54 KBRO 192129
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
429 PM CDT THU MAY 19 2016
TXC261-489-192138-
/O.EXP.KBRO.SV.W.0057.000000T0000Z-160519T2130Z/
KENEDY TX-WILLACY TX-
429 PM CDT THU MAY 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KENEDY AND
NORTHERN WILLACY COUNTIES WILL EXPIRE AT 430 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 2647 9763 2656 9792 2676 9790 2673 9759
TIME...MOT...LOC 2126Z 282DEG 18KT 2664 9779
$$
JMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:45 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 19, 2:45 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service BROWNSVILLE TX 245 PM CDT THU MAY 19 2016 .SHORT TERM (Tonight through Friday Night): Upper trough centered over SE CO and NE NM will be lifting Northeast across the Central Plains during the short term period. As it progresses Eastward...the Southeast flow across S Central TX has strengthen lifting the stationary front currently close to Laredo extending northeast towards the northwest Gulf Coast. There is enough low level waa/moisture transport for some convection to initiate along the stationary frontal boundary. Currently, isolated to scattered showers are starting to develop over northern Hidalgo, Brooks and Kenedy Counties producing brief moderate rain showers while moving North to NE. Further north, a line of thunderstorms will eventually move across the cwa. This convection will increment across the cwa through out the day with the potential for severe thunderstorms later this afternoon into tonight. SPC has lowered the threat for most of Deep South Texas under a Marginal and a Slight Risk near Kenedy County. The storms could become severe with the potential to produce large hail, damaging winds, and flash flooding, expected to move into Deep South TX and the Rio Grande Valley. Flash Flood Watch has been extended through 1 am as the line of cells is slowly moving eastward. Have included these weather threats in the forthcoming official forecast. Localized heavy rainfall is possible with any thunderstorm through tonight could lead to minor flooding. Rainfall amounts will range between a half an inch with higher amounts of 1 to 2 inches are possible mainly over the Northern counties. The front will begin to lift Northeast and enhance another cluster of convection early Friday through Friday night with a weak easterly flow across the area. Lingering moisture over the region east of the Sierra Madre will enhance showers and thunderstorms along the mountains and the western counties through the night. High temperatures will be in the mid to upper 80s Friday and with more sunshine expected Saturday temps reach the 90s mainly out west and mid 80s neat the coast. Low temperatures will be ranging between the mid to upper 70s. .LONG TERM (Saturday through Thursday):The long term starts off with a 500mb ridge building over Texas behind the departing upper trough and a deepening upstream upper low across the Intermountain West. The ridge holds strong through Tuesday then begins to flatten as it gets shoved eastward as the western upper low opens up into a trough. residual low level moisture combining with daytime heating may set off isolated showers and thunderstorms over the weekend but coverage will be very limited as the mid level dry air deepens as subsidence increases with the building ridge. Dry conditions to prevail Monday through Wednesday at this point in time with ridge axis hanging over Deep South Texas. The ridge axis moves begins to move east late next week with southwest flow increasing with the low probability of our next chance of seeing rain chances increase. Temperatures at the surface and at 850mb increase as the upper ridge strengthens. 850mb temperatures by next Wed/Thu are approaching 25C. Guidance from the GFS and ECMWF although in good agreement would believe we could see daytime maxes exceeding 100 degrees across in the Rio Grande Plains and upper 90s to 100 degree in the mid and upper Valley. Overnight lows remain extremely warm with mid to upper 70s through the period. && .MARINE: Now through Friday night, Gradient will be weak through the period keeping low to moderate seas across the Gulf Waters. East to Southeast flow will be in place for the period with strong thunderstorms late this afternoon through Friday. Saturday through TUESDAY...moderate onshore flow and a low seas is expected this weekend with a gradual increase in southeast winds next week as the pressure gradient strengthens. surface high pressure strengthens across the Gulf of Mexico by the middle of next week with an upstream upper trough approaching the 4 corners area. the thermal gradient to strengthen between the cooler Gulf waters and inland areas allow for breezy to strong southerly flow to develop at times. Periods of exercise caution to short duration small craft advisory conditions may develop. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 76 84 77 86 / 50 40 20 20 BROWNSVILLE 76 86 77 88 / 40 40 20 20 HARLINGEN 75 88 76 90 / 40 30 20 20 MCALLEN 75 89 77 92 / 40 30 20 20 RIO GRANDE CITY 73 91 76 94 / 50 20 30 20 SOUTH PADRE ISLAND 77 80 78 82 / 50 40 20 20 && .BRO Watches/Warnings/Advisories... TX...Flash Flood Watch until 1 AM CDT Friday for TXZ248>257. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 67...short term 59...long term 65/58...PSU/graphics
Hazardous weather outlook, May 19, 5:15 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 515 AM CDT THU MAY 19 2016 TXZ248>257-201015- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 515 AM CDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS...FEATURING LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING ARE FORECAST FOR TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA UNTIL 7PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL STRONG TO SEVERE THUNDERSTORMS...FEATURING LARGE HAIL ...DAMAGING WINDS...AND FLASH FLOODING...ARE POSSIBLE FRIDAY. AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT...AND AGAIN FOR FRIDAY. GMZ130-132-135-150-155-170-175-201015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 515 AM CDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...PRODUCING POTENTIALLY DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY...PRODUCING POTENTIALLY DAMAGING WINDS AND LARGE HAIL. SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION ALONG THE LOWER TEXAS COASTLINE MAY BE NEEDED TODAY AND TONIGHT...AND AGAIN FOR FRIDAY.
In the hours before
Special weather statement, May 19, 1:04 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 104 PM CDT THU MAY 19 2016 TXZ248-191845- ZAPATA TX- 104 PM CDT THU MAY 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ZAPATA COUNTY UNTIL 145 PM CDT... AT 103 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF ZAPATA COUNTY AIRPORT...OR 13 MILES NORTHWEST OF BUSTAMANTE...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ESCOBAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 2704 9923 2725 9932 2727 9901 2705 9897 TIME...MOT...LOC 1803Z 240DEG 26KT 2712 9929 GB
Special weather statement, May 19, 3:43 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
343 PM CDT THU MAY 19 2016
TXZ251-192115-
KENEDY TX-
343 PM CDT THU MAY 19 2016
...SPECIAL WEATHER STATEMENT...
AT 342 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF RUDOLPH...OR 15 MILES NORTHEAST OF SAN MANUEL...MOVING
EAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RUDOLPH AND NORIAS.
LAT...LON 2660 9775 2661 9794 2662 9799 2679 9798
2684 9760 2660 9759
TIME...MOT...LOC 2042Z 267DEG 15KT 2670 9791
JMSThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:04 PM CDT | Special Weather Statement | BRO | Zapata | 41 min |
| May 19, 3:43 PM CDT | Special Weather Statement | BRO | Kenedy | 32 min |
| May 19, 4:04 PM CDT | Special Weather Statement | BRO | Hidalgo | 41 min |
| May 19, 4:26 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 19 min |
| May 19, 4:45 PM CDT | Special Weather Statement | BRO | Hidalgo | 45 min |
| May 19, 4:55 PM CDT | Special Weather Statement | BRO | Willacy | 35 min |
| May 19, 5:13 PM CDT | Special Marine Warning | BRO | 92 min | |
| May 19, 5:41 PM CDT | Special Weather Statement | BRO | Cameron | 34 min |
| May 19, 6:24 PM CDT | Special Weather Statement | BRO | Cameron | 36 min |
| May 19, 6:26 PM CDT | Special Marine Warning | BRO | 34 min | |
| May 19, 6:34 PM CDT | Special Marine Warning | BRO | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.